Hail, Jefferson
- When
- June 1, 5:17 PM CST
- Where
- Jefferson County, Ryan
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.017, -97.950
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 2:40 PM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT TUE JUN 1 2004 .DISCUSSION... VIGOROUS SHORTWAVE TROUGH CONTINUES TO MOVE QUICKLY THROUGH THE AREA THIS AFTERNOON WITH A FIELD OF MODERATE ASCENT EXPECTED TO ACCOMPANY ITS PATH THROUGH NORTH TEXAS AND SOUTH CENTRAL/SE OKLAHOMA THIS EVENING AND OVERNIGHT. DESPITE GOOD MOISTURE ADVECTION INTO THE AREA LAST NIGHT/THIS MORNING...THE MOISTURE HAS BEEN SHALLOW WITH DRIER AIR ENTRAINING INTO THE DEEPENING BOUNDARY LAYER THE LAST COUPLE HOURS WITH DEWPOINTS FALLING 15 TO 20 F IN SOME AREAS NORTH OF THE RED RIVER. RECENTLY DEVELOPED CUMULUS FIELD ALONG WEAK COLD FRONT THAT STRETCHES FROM NEAR SHAWNEE... TO EL RENO AND ARNETT...INITIALLY LOOKS IMPRESSIVE...BUT EXPECT DRIER AIR TO CONTINUE ENTRAINING IN THIS AREA AS WELL MAKING IT INCREASINGLY DIFFICULT FOR THUNDERSTORM DEVELOPMENT DESPITE PERSISTENT MOISTURE CONVERGENCE. A MORE LIKELY REGION FOR INITIAL THUNDERSTORM DEVELOPMENT APPEARS TO BE ALONG AND JUST EAST OF COMPLICATED LOOKING DRYLINE THAT EXTENDS ACROSS OUR WESTERN NORTH TEXAS COUNTIES...SOUTHWARD TO JUST EAST OF ABILENE. AS THE SHORTWAVE TROUGH CONTINUES TO PROGRESS OVER THE DRYLINE THE NEXT FEW HOURS...WE EXPECT THUNDERSTORMS TO DEVELOP WITH AN INCREASE IN AREAL COVERAGE EXPECTED BY MID OR LATE EVENING ACROSS PARTS OF NORTH TEXAS AND POSSIBLY SOUTH CENTRAL/SE OKLAHOMA AS THE LOW LEVEL JET DEVELOPS. BY EARLY WEDNESDAY...THE FRONT WILL MOVE TO NEAR THE RED RIVER AND GRADUALLY WEAKEN OVER THE NEXT COUPLE DAYS AS THE MID/UPPER RIDGE BUILDS SLOWLY ACROSS THE SOUTHERN PLAINS. MAY BE A GOOD CHANCE OF RAIN FOR SOUTHWEST PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT AS UPSLOPE FLOW POSSIBLY INITIATES THUNDERSTORMS ACROSS THE HIGHER TERRAIN OF NEW MEXICO/OKLAHOMA AND TEXAS PANHANDLES LATE WEDNESDAY WITH ONE OR MORE COMPLEXES OF TSTMS MOVING SOUTHEASTWARD WEDNESDAY NIGHT. MAY SEE ADDITIONAL PERIODS OF TSTMS ACROSS PARTS OF THE AREA THURSDAY NIGHT BUT EXPECT WITH A STRONGER CAP...BETTER CHANCES MAY SHIFT MORE NORTHWARD WITH TIME. JAMES && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 83 66 86 / 10 10 30 10 HOBART OK 66 85 66 87 / 30 10 40 10 WICHITA FALLS TX 67 86 68 87 / 30 10 40 10 GAGE OK 58 83 63 87 / 10 0 30 10 PONCA CITY OK 60 82 62 85 / 10 0 20 20 DURANT OK 66 85 68 86 / 50 10 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 20
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 1 2004
OKZ004>048-050>052-TXZ083>090-021200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORT OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK IS SOUTHEAST OF A STROUD TO HOLLIS TO BENJAMIN LINE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH TONIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM MID TO LATE
AFTERNOON THROUGH TONIGHT.
DISCUSSION...
AT NOON A WEAK COLD FRONT EXTENDED FROM EAST CENTRAL KANSAS INTO A LOW
PRESSURE AREA OVER THE SOUTHERN TEXAS PANHANDLE. LOW LEVEL MOISTURE
HAD INCREASED WITH SOUTHEAST WINDS PREVAILING AHEAD OF
THE FRONT.
THE SURFACE LOW PRESSURE AREA IS EXPECTED TO BE NORTH OF ABILENE BY
4 PM AS THE FRONT MOVES SLOWLY SOUTH INTO CENTRAL OKLAHOMA. THE
ATMOSPHERE AHEAD OF THE FRONT WILL BECOME MODERATELY UNSTABLE THIS
AFTERNOON AS TEMPERATURES RISE INTO THE 90S. THUNDERSTORMS WILL BE
POSSIBLE IN THE VICINITY OF THE FRONT BY LATE AFTERNOON AIDED BY
LIFT FROM AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE OKLAHOMA AND
TEXAS PANHANDLES. INSTABILITY AND WIND PROFILES WILL BE
SUFFICIENT TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT WITH LARGE
HAIL...UP TO GOLFBALL SIZE...THE MAIN THREAT AND DAMAGING WINDS THE
SECONDARY THREAT.
THUNDERSTORMS WILL LIKELY CONTINUE OVERNIGHT IN SOUTHEAST OKLAHOMA
AS A DEVELOPING LOW LEVEL JET INTERACTS WITH THE
FRONT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS AS THE FRONT
BECOMES NEARLY STATIONARY IN THE VICINITY OF THE RED RIVER.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AS THE FRONT
LINGERS IN THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM WEDNESDAY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL LAKE ARROWHEAD 33.71N 98.37W
06/01/2004 1.50 INCH CLAY TX AMATEUR RADIO
&&
KTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL WINDTHORST 33.58N 98.44W
06/01/2004 2.00 INCH ARCHER TX AMATEUR RADIO
0555 PM HAIL KAMAY 33.85N 98.82W
06/01/2004 0.88 INCH WICHITA TX AMATEUR RADIO
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 10 W JOY 33.57N 98.39W
06/01/2004 2.50 INCH CLAY TX PUBLIC
&&
KTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 SW WICHITA FALLS 33.90N 98.51W
06/01/2004 1.00 INCH WICHITA TX AMATEUR RADIO
&&
JPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 612 PM CDT TUE JUN 1 2004 OKZ045-012330- JEFFERSON OK- 612 PM CDT TUE JUN 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF RYAN AT 612 PM CDT...MOVING EAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL LAKE WICHITA 33.84N 98.57W
06/01/2004 1.75 INCH WICHITA TX AMATEUR RADIO
HAIL REPORTED ON THE NORTH SIDE OF THE LAKE.
0611 PM HAIL WICHITA FALLS 33.91N 98.50W
06/01/2004 1.25 INCH WICHITA TX AMATEUR RADIO
&&
JPThe Altus AFB radar (KFDR), 102 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
3 hail. Local standard time, as filed.
Hail was reported at the Grandfield exit of Interstate 44.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406340, 5406341, 5408668.